Alert archive / Georgia / Special Weather Statements in 2013
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 10, 2013, 5:25 AM EDT for Dade County, Walker County, Georgia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2013, 5:25 AM EDT (09:25 UTC)
- Expired
- Jun 10, 2013, 6:00 AM EDT
- In force
- 35 min
- Issued by
- NWS Atlanta, GA
Counties Dade County, GA, Walker County, GA
The radar
The Northeast Alabama radar (KHTX), 70 km from the middle of the area, began a volume at 09:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 9.4 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 267 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 819 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
361
WWUS82 KFFC 100925
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
525 AM EDT MON JUN 10 2013
GAZ001>003-101000-
525 AM EDT MON JUN 10 2013
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN WALKER...CATOOSA
AND DADE COUNTIES UNTIL 600 AM EDT...
AT 520 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM COLE CITY TO 28 MILES SOUTHWEST OF RISING
FAWN...MOVING NORTHEAST AT 45 MPH.
WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS WALKER...
CATOOSA AND DADE COUNTIES THROUGH 600 AM EDT. SOME LOCATIONS IN THE
PATH OF THESE STORMS INCLUDE COLE CITY...STEPHENSVILLE...CEDAR
GROVE...CENTER POST...RISING FAWN...HOOKER...MORGANVILLE...NEW
ENGLAND...TRENTON...BLUE SPRING...BEAUMONT...BOYNTON...INDIAN
SPRINGS...GRAYSVILLE AND FORT OGLETHORPE.
&&
LAT...LON 3499 8514 3474 8516 3473 8517 3471 8516
3459 8517 3459 8553 3478 8558 3498 8561
3499 8560
TIME...MOT...LOC 0925Z 232DEG 41KT 3505 8558 3487 8566
3460 8591
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 10, 4:15 AM EDT, 1 hour 10 minutes earlier.
Area forecast discussion, Jun 10, 4:15 AM EDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 415 AM EDT MON JUN 10 2013 .SHORT TERM /TODAY THROUGH TUESDAY/... STILL HAVE SOME ISENTROPIC LIFT CAUSING SHOWERS ACROSS MAINLY EAST CENTRAL GEORGIA. ALTHOUGH ADDITIONAL DEVELOPMENT OF SHOWERS AND ISOLATED THUNDERSTORMS ARE POSSIBLE EARLY THIS MORNING...THE MAIN FOCUS IS TOWARDS THE LINE OF CONVECTION OVER ALABAMA. THIS LINE IS AHEAD OF THE UPPER LEVEL TROUGH AXIS AND BOTH THE GFS AND ECMWF ARE CONSISTENT IN SHOWING THE VORT MAX WEAKENING AS IT MOVES ACROSS NORTH GEORGIA TODAY. TIMING TOOL CURRENTLY SHOWS THE LINE MOVING INTO NORTHWEST GEORGIA AROUND 9Z AND INTO THE ATL METRO AREA BY MID MORNING. WITH AROUND 500-1000 J/KG OF MUCAPE AND 30KTS OF LOW LEVEL SHEAR ACROSS NORTH GEORGIA THIS MORNING...WILL HAVE TO CONTINUE TO MONITOR THE LINE CLOSELY FOR ROTATION AND GUSTY WINDS. AS WE MOVE INTO THE MID MORNING THOUGH...THE SHEAR VALUES DECREASE AS THE INSTABILITY INCREASES WITH DAYTIME HEATING. MAIN THREAT FOR THE REMAINDER OF THE DAY APPEARS TO BE WIND. SEE THE HYDRO SECTION FOR THOUGHTS ON RAINFALL FOR TODAY. MODELS ARE SIMILAR WITH SHOWING A DRY SLOT ACROSS NORTH GEORGIA THIS AFTERNOON SO SHOULD SEE PRECIP DECREASE INTO THE AFTERNOON AS THE LINE OF CONVECTION SHIFTS INTO CENTRAL GEORGIA. UPPER LEVEL TROUGH SWINGS THROUGH NORTH GEORGIA LATE THIS AFTERNOON INTO THIS EVENING SO COULD SEE AN INCREASE IN ACTIVITY ACROSS THE NORTH DURING THIS TIME PERIOD. BASED ON ALL OF THIS...HAVE SHOWN BEST POPS ASSOCIATED WITH THE LINE MOVING THROUGH TODAY FROM NORTHWEST IN THE MORNING TO THE SOUTHEAST IN THE AFTERNOON AND EVENING WITH A LULL FOR A FEW HOURS ACROSS NORTH GEORGIA DURING THE MID AFTERNOON BEFORE ANOTHER SHOT OF CONVECTION ASSOCIATED WITH THE UPPER LEVEL TROUGH. BETTER CHANCES WITH THE LATER WILL BE DURING THE FIRST HALF OF THE NIGHT AND OVERALL ACTIVITY SHOULD CONTINUE TO DECREASE DURING THE SECOND HALF OF THE NIGHT AS THE TROUGH SHIFTS EAST OF THE CWA. UPPER RIDGE ACROSS THE SOUTHWEST AND CENTRAL CONUS BUILDS INTO THE CWA ON TUESDAY BRINGING NW TO N FLOW TO THE AREA. WITH THE LOSS OF THE UPPER LEVEL SUPPORT AND BETTER MOISTURE...ACTIVITY WILL DECREASE FOR TUESDAY AND HAVE ONLY KEPT IN A SLIGHT CHANCE TO LOW END CHANCE POPS MAINLY FOR CENTRAL GEORGIA. 11 .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... SHORT WAVE FORECAST TO SKIRT FAR N GA LATE TUESDAY NIGHT HAS SOME POTENTIAL FOR A DIURNAL FLAIR UP OF SHOWERS AND STORMS WEDNESDAY WITH SIGNIFICANT INSTABILITY FORECAST. HOWEVER MOS POPS FAIRLY LOW BUT SLIGHTLY HIGHER FROM THE NAM MOS. HAVE KEPT LOW POPS FOR FAR N AND PORTIONS OF CENTRAL GA BUT THIS WILL NEED TO RE-EVALUATED FOR GREATER PRECIP POTENTIAL. MODELS CONSISTENT WITH A COLD FRONT AND UPPER TROUGH MOVING TO THE AREA THURSDAY. BEST CHANCES FOR SHOWERS AND STORMS APPEAR TO BE OVER N AND THE FAR SOUTHERN PORTION OF CENTRAL GA WHERE THE BEST INSTABILITY IS FORECAST. POTENTIAL FOR STRONG TO SEVERE STORMS AS MLCAPES INCREASE TO THE 1500-2500 RANGE. BEST SHOWER AND STORM POTENTIAL OVER CENTRAL GA ON FRIDAY WHERE WHATS LEFT OF THE FRONT IS LIKELY TO BE WITH 20-40 PERCENT POPS. CHANCES FOR SIGNIFICANT CONVECTION ON SATURDAY LOOKS TOO LOW TO INCLUDE AT THIS TIME AS THE UPPER RIDGE BUILDS OVER THE LOWER MS VALLEY WITH MUCH LOWER INSTABILITY AND NO SIGNIFICANT BOUNDARY ACROSS THE AREA. ONLY SMALL CHANCES FOR SHOWERS AND STORMS ON SUNDAY OVER N AND PORTIONS OF CENTRAL GA AS A PORTION OF THE UPPER RIDGE MOVES OVER BUT WITH SOME ADDED MOISTURE AND POTENTIAL FOR A SHORT WAVE TO AFFECT THE AREA. EUROPEAN MUCH WETTER ACROSS N GA ON MONDAY THAN THE GFS WITH THE UPPER RIDGE WEAKER ON THE EUROPEAN. TEMPERATURES GENERALLY ABOVE NORMAL THROUGH THURSDAY AND THEN CLOSER TO NORMAL FOR THE WEEKEND. BDL && .HYDROLOGY... BETTER RAINFALL AMOUNTS OVER THE PAST 24 HOURS HAVE BEEN OVER EASTERN GEORGIA WITH GENERALLY 2 INCHES OF RAINFALL AND ISOLATED AREAS OF AROUND 4 INCHES. FORECAST RAINFALL TOTALS ARENT OVERLY IMPRESSIVE WITH AROUND A HALF INCH TO AN INCH EXPECTED TODAY. ALTHOUGH IT SEEMS BORDERLINE AT THIS POINT...HAVE DECIDED TO CONTINUE THE FLASH FLOOD WATCH INTO THE EARLY AFTERNOON GIVEN AREA OF RAIN OVER ALABAMA EXPECTED TO MOVE INTO THE CWA AND THE POSSIBILITY OF HIGHER RAINFALL AMOUNTS OVER LOCALIZED AREAS. 11 && .AVIATION... 06Z UPDATE... SHOWERS CONTINUE TO SPREAD ACROSS THE TAF SITES AND WILL SEE INTERMITTENT SHOWERS THROUGH MUCH OF THE MORNING. LINE OF STRONGER STORMS WILL MOVE THROUGH THE TAF SITES DURING THE MID MORNING TO EARLY AFTERNOON HOURS. NOT MUCH TS CURRENTLY IN THE LINE BUT CHANCES SHOULD INCREASE FOR THE LATE MORNING TO EARLY AFTERNOON TIME FRAME. ADVERTISING TS WITH A PROB30 FOR NOW...BUT THIS WILL LIKELY BECOME A TEMPO GROUP WITH FUTURE UPDATES. COULD SEE VSBYS COME DOWN BELOW 5SM FOR A BRIEF PERIOD OF TIME WITH THE TS. //ATL CONFIDENCE...06Z UPDATE... MEDIUM CONFIDENCE ON ALL ELEMENTS. 11 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 82 67 90 70 / 80 30 20 10 ATLANTA 81 69 88 74 / 90 20 10 10 BLAIRSVILLE 77 63 85 65 / 90 50 20 20 CARTERSVILLE 83 68 89 71 / 80 30 10 10 COLUMBUS 85 71 92 74 / 80 20 20 10 GAINESVILLE 79 67 87 71 / 90 40 20 10 MACON 85 68 91 72 / 80 50 20 10 ROME 84 68 90 71 / 90 40 10 10 PEACHTREE CITY 82 66 89 70 / 90 20 10 10 VIDALIA 87 72 91 73 / 60 60 30 20 && .FFC WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR THE FOLLOWING ZONES: BANKS...BARROW...BARTOW...CATOOSA...CHATTOOGA... CHEROKEE...CLARKE...COBB...DADE...DAWSON...DEKALB...FANNIN... FLOYD...FORSYTH...GILMER...GORDON...GWINNETT...HALL...JACKSON... LUMPKIN...MADISON...MURRAY...NORTH FULTON...OCONEE... OGLETHORPE...PICKENS...TOWNS...UNION...WALKER...WALTON...WHITE... WHITFIELD...WILKES. && SHORT TERM...11 LONG TERM....BDL AVIATION...11
Hazardous weather outlook, Jun 9, 11:15 PM EDT, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1115 PM EDT SUN JUN 9 2013 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-101100- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1115 PM EDT SUN JUN 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...REST OF TONIGHT... ...SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE OVERNIGHT... ...FLASH FLOODING POSSIBLE ACROSS PARTS OF NORTH GEORGIA... DISCUSSION... WEAK UPPER LEVEL DISTURBANCES WILL CONTINUE TO INTERACT WITH DEEP MOISTURE SPREADING NORTH FROM THE GULF OF MEXICO TO PRODUCE SCATTERED SHOWER AND THUNDERSTORMS OVERNIGHT. A FEW STORMS COULD BECOME STRONG... PRODUCING GUSTY WINDS... SMALL HAIL AND OCCASIONAL CLOUD TO GROUND LIGHTNING. ADDITIONALLY... THE ABUNDANT MOISTURE AND POTENTIAL FOR TRAINING STORMS OVER THE SAME AREA WILL BRING A THREAT OF LOCALLY HEAVY RAIN AND FLASH FLOODING TO PARTS OF NORTH GEORGIA OVERNIGHT. A FLASH FLOOD WATCH HAS BEEN POSTED FOR PARTS OF NORTH GEORGIA FOR TONIGHT AND MONDAY MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ON MONDAY AHEAD OF AN APPROACHING UPPER DISTURBANCE AND FRONTAL BOUNDARY. A FEW STORMS COULD BE STRONG ON MONDAY. THURSDAY IS ALSO LOOKING LIKE AN ACTIVE DAY WITH RESPECT TO THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jun 10, 12:10 AM EDT, 5 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1210 AM EDT MON JUN 10 2013
GAZ039-051-062-100515-
1210 AM EDT MON JUN 10 2013
...SIGNIFICANT WEATHER ADVISORY FOR MINOR FLOODING IN
WILKES...WARREN AND TALIAFERRO COUNTIES UNTIL 115 AM EDT...
AT 1201 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT HEAVY RAIN HAD FALLEN OVER WILKES...WARREN AND TALIAFERRO
COUNTIES.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
WILKES...WARREN AND TALIAFERRO COUNTIES...INCLUDING AREAS AROUND
MAYFIELD...CAMAK...WARRENTON...REESE...LUNDBERG...FICKLIN...BARNETT..
CADLEY AND NORWOOD. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG
THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.
&&
LAT...LON 3360 8264 3334 8251 3326 8273 3332 8280
3343 8282 3344 8294 3348 8299 3359 8301
3367 8295 3370 8300 3373 8295 3378 8299
3394 8285 3395 8279 3398 8278 3399 8264
3388 8260 3387 8256 3380 8258 3366 8249
TIME...MOT...LOC 0407Z 180DEG 0KT 3345 8269Special weather statement, Jun 10, 5:25 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
525 AM EDT MON JUN 10 2013
GAZ001>003-101000-
525 AM EDT MON JUN 10 2013
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN WALKER...CATOOSA
AND DADE COUNTIES UNTIL 600 AM EDT...
AT 520 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM COLE CITY TO 28 MILES SOUTHWEST OF RISING
FAWN...MOVING NORTHEAST AT 45 MPH.
WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS WALKER...
CATOOSA AND DADE COUNTIES THROUGH 600 AM EDT. SOME LOCATIONS IN THE
PATH OF THESE STORMS INCLUDE COLE CITY...STEPHENSVILLE...CEDAR
GROVE...CENTER POST...RISING FAWN...HOOKER...MORGANVILLE...NEW
ENGLAND...TRENTON...BLUE SPRING...BEAUMONT...BOYNTON...INDIAN
SPRINGS...GRAYSVILLE AND FORT OGLETHORPE.
&&
LAT...LON 3499 8514 3474 8516 3473 8517 3471 8516
3459 8517 3459 8553 3478 8558 3498 8561
3499 8560
TIME...MOT...LOC 0925Z 232DEG 41KT 3505 8558 3487 8566
3460 8591The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 8:21 PM EDT | Special Weather Statement | FFC | Banks, Barrow, Clarke, Hall, Jackson, Madison and 1 more | 54 min |
| Jun 9, 9:18 PM EDT | Special Weather Statement | FFC | Butts | 27 min |
| Jun 9, 9:55 PM EDT | Special Weather Statement | FFC | Jasper | 35 min |
| Jun 10, 12:10 AM EDT | Special Weather Statement | FFC | Taliaferro, Warren, Wilkes | 65 min |
| Jun 10, 7:10 AM EDT | Special Weather Statement | FFC | Catoosa, Dade, Walker | 35 min |
| Jun 10, 7:45 AM EDT | Special Weather Statement | FFC | Catoosa, Walker, Whitfield | 30 min |
| Jun 10, 1:06 PM EDT | Special Weather Statement | FFC | Washington | 24 min |
| Jun 10, 4:57 PM EDT | Special Weather Statement | FFC | Treutlen | 33 min |
| Jun 10, 5:29 PM EDT | Special Weather Statement | FFC | Emanuel | 31 min |
Nearby
Special Weather Statements in Georgia, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.